Alert archive / Colorado / River Flood Warnings in 2015

River Flood Warning 20, NWS Denver/Boulder, CO

June 10, 2015Grand County, Colorado

NWS Denver/Boulder, CO issued this river flood warning at Jun 10, 2015, 10:44 AM MDT for Grand County, Colorado. It took effect at Jun 12, 2015, 12:00 AM MDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 10, 2015, 10:44 AM MDT (16:44 UTC)
In effect from
Jun 12, 2015, 12:00 AM MDT
Expired
Jun 12, 2015, 12:00 PM MDT
In force
12 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
Minor

County Grand County, CO

The radar

The Denver radar (KFTG), 119 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fraser River (CO) at Winter Park (FRWC2).

Action stage
2.7 ft
Minor stage
3 ft
Moderate stage
4 ft
Major stage
5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 09024000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WGUS45 KBOU 101645
FLWBOU
   
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
1044 AM MDT WED JUN 10 2015

...The National Weather Service in Denver has issued a Flood Warning 
for the following rivers in Colorado... 

  Fraser River At Winter Park affecting Grand County.

.The Fraser River is already running high from mountain snowmelt.
This combined with rainfall through Friday morning is forecast to
cause the Fraser River at Winter Park to rise to flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk into water of unknown depth. The roadway or 
pathway may be washed out and water could be much deeper than you 
think. Keep children and others away from fast flowing water and 
storm drains which could become deadly during high water.

&&

COC049-112244-
/O.NEW.KBOU.FL.W.0020.150612T0600Z-150612T1800Z/
/FRWC2.1.RS.150612T0600Z.150612T0600Z.150612T0600Z.UU/
1044 AM MDT WED JUN 10 2015

The National Weather Service in Denver has issued a 

* Flood Warning for 
  the Fraser River At Winter Park.
* from late Thursday night to Friday afternoon.
* At 9:45 AM Wednesday the stage was 2.5 feet.
* Flood stage is 3.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early 
  Friday morning.
* Flood history...This crest compares to a previous crest of 3.0 feet 
  on Jun 9 1997.

&&

LAT...LON 4010 10598 4008 10589 3993 10578 3988 10576
 4007 10592 4009 10598            

$$
3 follow-up statements
660 
WGUS85 KBOU 102259
FLSBOU
   
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DENVER CO
459 PM MDT WED JUN 10 2015

...The Flood Warning continues for the following rivers in 
Colorado...
 
  South Boulder Creek near Eldorado Springs affecting Boulder County. 
  Fraser River at Winter Park affecting Grand County. 
  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River near Kersey affecting Weld County. 
  South Platte River near Weldona affecting Morgan County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the steep banks of rivers and streams. During a 
flood,saturated banks can easily break off and fall into 
potentially deadly, fast flowing flood waters.

&&

COC013-120459-
/O.EXT.KBOU.FL.W.0021.150612T0942Z-150613T0237Z/
/BELC2.1.RS.150612T0942Z.150612T1300Z.150612T2037Z.NO/
459 PM MDT WED JUN 10 2015

The Flood Warning continues for
  South Boulder Creek near Eldorado Springs.
* from late Thursday night to Friday evening...or until the stream 
  falls below flood stage.
* At  4:15 PM Wednesday the stage was 4.2 feet.
* Flood stage is 4.5 feet.
* Minor flooding is forecast beginning late Thursday.
* Forecast...The creek is expected to rise to near 4.6 feet by late
  Thursday or early Friday.
* Impact...At 4.5 feet...Houses between Eldorado Springs and Marshall 
  begin to flood.
* Flood history...This crest compares to a previous crest of 4.4 feet 
  on Jun 18 1995.

&&

LAT...LON 3995 10535 3994 10528 3997 10523 3996 10522
 3992 10529 3994 10536            

$$

COC049-120459-
/O.EXT.KBOU.FL.W.0020.150612T0600Z-150612T1200Z/
/FRWC2.1.RS.150612T0600Z.150612T0600Z.150612T0600Z.UU/
459 PM MDT WED JUN 10 2015

The Flood Warning continues for
  the Fraser River At Winter Park.
* from late Thursday night to Friday morning...or until the stream 
  falls below flood stage.
* At  4:45 PM Wednesday the stage was 2.6 feet.
* Flood stage is 3.0 feet.
* Minor flooding is forecast early Friday morning.
* Forecast...The river is expected to rise to near 3.0 feet by 
  early Friday morning.
* Flood history...This crest compares to a previous crest of 3.0 feet 
  on Jun 9 1997.

&&

LAT...LON 4010 10598 4008 10589 3993 10578 3988 10576
 4007 10592 4009 10598            

$$

COC123-120459-
/O.CON.KBOU.FL.W.0013.000000T0000Z-000000T0000Z/
/GRPC2.1.SM.150602T1045Z.150606T0645Z.000000T0000Z.UU/
459 PM MDT WED JUN 10 2015

The Flood Warning continues for
  the Cache La Poudre River near Greeley.
* until further notice...or until the stream falls below flood stage.
* At  4:30 PM Wednesday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.6 feet by 
  Friday evening.
* Flood history...This crest compares to a previous crest of 8.5 feet 
  on Jun 13 1997.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC123-120458-
/O.CON.KBOU.FL.W.0014.000000T0000Z-150614T1200Z/
/KERC2.1.SM.150604T1330Z.150607T2200Z.150614T0600Z.UU/
459 PM MDT WED JUN 10 2015

The Flood Warning continues for
  the South Platte River near Kersey.
* until Sunday morning...or until the stream falls below flood stage.
* At  4:30 PM Wednesday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by 
  early Friday morning.
* Impact...At 10.0 feet...Considerable lowland and meadow flooding 
  occurs. Water is at the base of several bridges in the area.
* Flood history...This crest compares to a previous crest of 10.4 feet
  on Jun 14 1997.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$

COC087-120458-
/O.CON.KBOU.FL.W.0016.000000T0000Z-150614T0000Z/
/WNAC2.1.RS.150607T1050Z.150608T1945Z.150613T1800Z.UU/
459 PM MDT WED JUN 10 2015

The Flood Warning continues for
  the South Platte River near Weldona.
* until Saturday evening...or until the stream falls below flood 
  stage.
* At  4:45 PM Wednesday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
  evening.
* Impact...At 10.0 feet...There is widespread lowland and meadow 
  flooding. Water rises over the railroad tracks near Masters. 
  Irrigation works are impacted.
* Flood history...This crest compares to a previous crest of 9.9 feet 
  on May 11 1957.

&&

LAT...LON 4031 10426 4037 10402 4030 10386 4028 10388
 4033 10399 4027 10428            

$$
917 
WGUS85 KBOU 111731
FLSBOU
   
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DENVER CO
1131 AM MDT THU JUN 11 2015

...The Flood Warning continues for the following rivers in 
Colorado...
 
  Cache La Poudre River near Greeley affecting Weld County.
  South Boulder Creek near Eldorado Springs affecting Boulder County. 
  Fraser River At Winter Park affecting Grand County. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the steep banks of rivers and streams. During a flood,
saturated banks can easily break off and fall into potentially 
deadly, fast flowing flood waters.

&&

COC123-122331-
/O.CON.KBOU.FL.W.0013.000000T0000Z-000000T0000Z/
/GRPC2.1.SM.150602T1045Z.150613T1200Z.000000T0000Z.UU/
1131 AM MDT THU JUN 11 2015

The Flood Warning continues for
  the Cache La Poudre River near Greeley.
* until further notice...or until the stream falls below flood stage.
* At 10:30 AM Thursday the stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.1 feet by 
  Saturday morning then begin falling.
* Flood history...This crest compares to a previous crest of 9.1 feet 
  on May 2 1999.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC013-122331-
/O.EXT.KBOU.FL.W.0021.150612T0300Z-150614T0600Z/
/BELC2.1.RS.150612T0300Z.150612T1200Z.150614T0000Z.NO/
1131 AM MDT THU JUN 11 2015

The Flood Warning continues for
  South Boulder Creek near Eldorado Springs.
* from this evening to late Saturday night...or until the stream 
  falls below flood stage.
* At 11:15 AM Thursday the stage was 4.2 feet.
* Flood stage is 4.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 4.7 feet by Friday afternoon.The river will fall below 
  flood stage by Saturday evening.
* Impact...At 4.5 feet...Houses between Eldorado Springs and Marshall 
  begin to flood.
* Flood history...This crest compares to a previous crest of 4.4 feet 
  on Jun 18 1995.

&&

LAT...LON 3995 10535 3994 10528 3997 10523 3996 10522
 3992 10529 3994 10536            

$$

COC049-121200-
/O.CON.KBOU.FL.W.0020.150612T0600Z-150612T1200Z/
/FRWC2.1.RS.150612T0600Z.150612T0600Z.150612T0600Z.UU/
1131 AM MDT THU JUN 11 2015

The Flood Warning continues for
  Fraser River At Winter Park.
* from late tonight to Friday morning...or until the stream falls 
  below flood stage.
* At 10:45 AM Thursday the stage was 2.6 feet.
* Flood stage is 3.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Friday morning.
* Flood history...This crest compares to a previous crest of 3.0 feet 
  on Jun 9 1997.

&&

LAT...LON 4010 10598 4008 10589 3993 10578 3988 10576
 4007 10592 4009 10598            

$$
308 
WGUS85 KBOU 120323
FLSBOU
   
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DENVER CO
923 PM MDT THU JUN 11 2015

...The Flood Warning is cancelled for the following rivers in 
Colorado...
 
  Fraser River At Winter Park affecting Grand County.
  Cache La Poudre River at Fort Collins affecting Larimer County.

...The Flood Warning continues for the following rivers in 
Colorado...
 
  South Boulder Creek near Eldorado Springs affecting Boulder County. 
  Cache La Poudre River at the Canyon Mouth affecting Larimer County. 
  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River at South Platte affecting Jefferson County. 
  South Platte River at Henderson affecting Adams County. 
  South Platte River near Kersey affecting Weld County. 
  South Platte River near Weldona affecting Morgan County. 
  South Platte River near Balzac affecting Logan...Morgan and 
  Washington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk into water of unknown depth. The roadway or 
pathway may be washed out and water could be much deeper than you 
think. Keep children and others away from fast flowing water and 
storm drains which could become deadly during high water.

&&

COC059-130923-
/O.EXT.KBOU.FL.W.0022.150612T1312Z-150614T1200Z/
/SPTC2.1.ER.150612T1312Z.150613T0000Z.150614T0600Z.NO/
923 PM MDT THU JUN 11 2015

The Flood Warning continues for
  the South Platte River at South Platte.
* from Friday morning to Sunday morning...or until the stream falls 
  below flood stage.
* At 8:00 PM Thursday the stage was 6.4 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 7.5 feet by Friday evening.The river will fall below 
  flood stage by early Sunday morning.
* Impact...At 7.0 feet...There is flooding of low lying areas and 
  water over sections of the Y Camp Road south of Deckers.
* Flood history...This crest compares to a previous crest of 7.3 feet 
  on Jun 18 1995.

&&

LAT...LON 3925 10524 3935 10518 3941 10518 3942 10515
 3935 10517 3925 10522            

$$

COC001-121800-
/O.EXT.KBOU.FL.W.0023.150612T1200Z-150612T1800Z/
/HNDC2.1.ER.150612T1200Z.150612T1200Z.150612T1200Z.UU/
923 PM MDT THU JUN 11 2015

The Flood Warning continues for
  the South Platte River at Henderson.
* from Friday morning to Friday afternoon...or until the stream falls
  below flood stage.
* At 8:30 PM Thursday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
  morning.
* Impact...At 10.0 feet...The South Platte River overflows onto roads 
  in the Fort Lupton area.
* Flood history...This crest compares to a previous crest of 10.1 feet
  on Jul 13 2011.

&&

LAT...LON 3981 10497 4002 10483 4028 10488 4020 10482
 3999 10481 3981 10494            

$$

COC123-130922-
/O.EXT.KBOU.FL.W.0014.000000T0000Z-150616T0000Z/
/KERC2.2.SM.150604T1330Z.150614T0000Z.150615T1800Z.UU/
923 PM MDT THU JUN 11 2015

The Flood Warning continues for
  the South Platte River near Kersey.
* until Monday evening...or until the stream falls below flood stage.
* At 8:30 PM Thursday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 11.6 feet by 
  Saturday evening. The river will fall below flood stage Monday 
  afternoon.
* Impact...At 11.5 feet...Southern sections of Hardin are flooded.
* Flood history...This crest compares to a previous crest of 11.5 feet
  on May 1 1999.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$

COC087-130922-
/O.EXT.KBOU.FL.W.0016.000000T0000Z-150616T1400Z/
/WNAC2.2.RS.150607T1050Z.150615T0000Z.150616T0800Z.UU/
923 PM MDT THU JUN 11 2015

The Flood Warning continues for
  the South Platte River near Weldona.
* until Tuesday morning...or until the stream falls below flood 
  stage.
* At 8:45 PM Thursday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 11.2 feet by Sunday evening.The river will fall 
  below flood stage by early Tuesday morning.
* Impact...At 11.0 feet...There is widespread flooding along the 
  river. Water flows over Colorado Highway 144 and the railroad 
  tracks near Goodrich.
* Flood history...This crest compares to a previous crest of 11.7 feet
  on May 8 1973.

&&

LAT...LON 4031 10426 4037 10402 4030 10386 4028 10388
 4033 10399 4027 10428            

$$

COC075-087-121-130922-
/O.EXT.KBOU.FL.W.0024.150614T0900Z-150616T1600Z/
/BZNC2.1.ER.150614T0900Z.150615T0600Z.150616T1000Z.UU/
923 PM MDT THU JUN 11 2015

The Flood Warning continues for
  the South Platte River near Balzac.
* from late Saturday night to Tuesday morning...or until the stream 
  falls below flood stage.
* At 8:30 PM Thursday the stage was 9.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 10.7 feet by early Monday morning.The 
  river will fall below flood stage by early Tuesday morning.
* Impact...At 11.0 feet...Water flows over State Highway 63 near 
  Atwood.
* Flood history...This crest compares to a previous crest of 10.4 feet
  on Jun 12 1995.

&&

LAT...LON 4029 10387 4028 10371 4056 10324 4055 10322
 4026 10363 4027 10389            

$$

COC013-130922-
/O.EXT.KBOU.FL.W.0021.150612T1800Z-150613T1200Z/
/BELC2.1.RS.150612T1800Z.150612T1800Z.150613T0600Z.NO/
923 PM MDT THU JUN 11 2015

The Flood Warning continues for
  South Boulder Creek near Eldorado Springs.
* from Friday afternoon to Saturday morning...or until the stream 
  falls below flood stage.
* At 8:15 PM Thursday the stage was 4.3 feet.
* Flood stage is 4.5 feet.
* Forecast...The river is expected to rise to near flood stage Friday
  afternoon.
* Impact...At 4.5 feet...Houses between Eldorado Springs and Marshall 
  begin to flood.
* Flood history...This crest compares to a previous crest of 4.4 feet 
  on Jun 18 1995.

&&

LAT...LON 3995 10535 3994 10528 3997 10523 3996 10522
 3992 10529 3994 10536            

$$

COC069-130922-
/O.EXT.KBOU.FL.W.0025.150612T1630Z-150614T0300Z/
/FTDC2.1.ER.150612T1630Z.150613T0600Z.150613T2100Z.NO/
923 PM MDT THU JUN 11 2015

The Flood Warning continues for
  the Cache La Poudre River at the Canyon Mouth.
* from Friday morning to Saturday evening...or until the stream falls
  below flood stage.
* At 8:45 PM Thursday the stage was 6.7 feet.
* Flood stage is 7.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 7.9 feet by early Saturday morning.The river will fall
  below flood stage by Saturday afternoon.
* Impact...At 7.5 feet...Considerable overbank flow and localized 
  flooding occurs downstream in and near Fort Collins.
* Flood history...This crest compares to a previous crest of 7.9 feet 
  on Aug 1 1976.

&&

LAT...LON 4071 10524 4067 10523 4066 10519 4062 10513
 4061 10514 4067 10525            

$$

COC069-120353-
/O.CAN.KBOU.FL.W.0026.000000T0000Z-150613T0640Z/
/POUC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
923 PM MDT THU JUN 11 2015

The Flood Warning is cancelled for
  the Cache La Poudre River at Fort Collins.
* At 8:15 PM Thursday the stage was 8.1 feet.
* Flood stage is 10.5 feet.
* Forecast...The river will crest below flood stage at 9.2 feet early
  Saturday morning.
* Flood history...This crest compares to a previous crest of 9.3 feet 
  on Jun 12 2010.

&&

LAT...LON 4063 10513 4058 10503 4047 10494 4045 10494
 4056 10503 4061 10514            

$$

COC123-130922-
/O.CON.KBOU.FL.W.0013.000000T0000Z-000000T0000Z/
/GRPC2.1.SM.150602T1045Z.150613T1200Z.000000T0000Z.UU/
923 PM MDT THU JUN 11 2015

The Flood Warning continues for
  the Cache La Poudre River near Greeley.
* until further notice...or until the stream falls below flood stage.
* At 8:30 PM Thursday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.1 feet by 
  Saturday morning then begin falling.
* Flood history...This crest compares to a previous crest of 9.1 feet 
  on May 2 1999.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC049-120353-
/O.CAN.KBOU.FL.W.0020.000000T0000Z-150612T1200Z/
/FRWC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.UU/
923 PM MDT THU JUN 11 2015

The Flood Warning is cancelled for
  the Fraser River At Winter Park.
* At 8:45 PM Thursday the stage was 2.8 feet.
* Flood stage is 3.0 feet.
* Forecast...The river will crest below flood stage at 2.8 feet 
  tonight.
* Flood history...This crest compares to a previous crest of 2.8 feet 
  on Jun 22 1995.

&&

LAT...LON 4010 10598 4008 10589 3993 10578 3988 10576
 4007 10592 4009 10598            

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 3:43 AM MDT, 7 hours 1 minute earlier.

Area forecast discussion, Jun 10, 3:43 AM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
343 AM MDT WED JUN 10 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 343 AM MDT WED JUN 10 2015

AIRMASS WILL BE VERY MOIST TODAY AS THE REMNANTS OF HURRICANE
BLANCA MOVE OVER COLORADO. PRECIPITABLE WATER VALUES WILL CLIMB
ABOVE AN INCH TODAY...RECORD LEVELS FOR THIS TIME OF YEAR. THE
RAP IS SHOWING 1.25 INCHES WHICH IS CLOSE TO THE JUNE RECORD OF
1.29. THIS MOISTURE IS CURRENTLY PRODUCING CLOUDY SKIES ACROSS
COLORADO AND THE FOUR CORNERS AREA ALONG WITH SHOWERS AND
ISOLATED THUNDERSTORMS. EXPECT THESE SHOWERS AND ISOLATED STORMS
TO CONTINUE THIS MORNING. THUNDERSTORMS WILL INCREASE THIS
AFTERNOON AS THE AIRMASS BECOMES UNSTABLE.

WATER VAPOR SATELLITE IMAGERY SHOWING A SHORT WAVE TROUGH OVER
UTAH. MODELS INDICATE THE WAVE WILL LIFT EAST-NORTHEAST ACROSS
THE AREA TODAY. THE BEST LIFT ASSOCIATED WITH IT WILL BE OVER
NORTHERN PARTS OF COLORADO. EXPECT THIS TO TRIGGER SCATTERED
THUNDERSTORMS THIS AFTERNOON.

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS TODAY. BEST
CHANCE FOR SEVERE STORMS WILL BE OVER THE NORTHEAST CORNER OF THE
STATE WHERE TEMPERATURES ARE EXPECT TO REACH THE LOWER 80S. THIS
WILL RESULT IN CAPES OF 1000-2000 J/KG. FOR THE FRONT RANGE AND
NEAR BY PLAINS...THE SEVERE THREAT WILL DEPEND ON THE AMOUNT OF
HEATING. IF TEMPERATURES CAN REACH THE UPPER 70S WOULD EXPECT
CAPES OF AROUND 1000 J/KG. MODELS ARE ALL OVER ON THE AMOUNT OF
INSTABILITY TODAY. THE GFS AND NAM SHOW CAPES AROUND 500 J/KG
LATE THIS AFTERNOON. HOWEVER...THE RAP HAS CAPES REACHING 2000
J/KG IN THE DENVER AREA. WOULD EXPECT CAPES SOMEWHERE IN BETWEEN.
THOUGH IF CLOUD COVER REMAINS THICK ALL DAY CAPES COULD BE ON THE
LOWER END AND THE AIRMASS COULD BE SOMEWHAT CAPPED. LOW LEVEL
SHEAR WILL BE WEAK...SO THE TORNADO THREAT WILL BE VERY LOW.

STORMS WILL DECREASE THIS EVENING AS THE WAVE SHIFTS EAST OF THE
AREA. FROM MID EVENING THROUGH TONIGHT...SUBSIDENCE WILL BE OVER
THE AREA BEHIND THE EXITING WAVE. AIRMASS WILL REMAIN MOIST WITH
PRECIPITABLE WATER VALUES AROUND AN INCH. WILL KEEP LOW POPS IN
THE FORECAST THROUGH THE NIGHT AS THERE MAY BE A FEW LINGERING
SHOWERS AROUND.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 343 AM MDT WED JUN 10 2015

THURSDAY...THERE WILL BE A WEAK SHORT WAVE RIDGE PRESENT IN THE
MORNING AS ONE SYSTEM EXITS TO THE EAST OVER THE NEBRASKA
PANHANDLE AND THE NEXT SYSTEM OVER THE GREAT BASIN APPROACHES FM
THE SOUTHWEST. THE MDLS BRING A COLD FRONT INTO THE FRONT RANGE IN
THE MORNING...15-18Z...WITH NELY UPSLOPE WINDS DEVELOPING BY LATE
AFTN BLO 700 MB. THE AMS WILL BE VERY MOIST WITH PW VALUES IN
EXCESS OF ONE INCH. FORECAST CAPES ON THE SOUNDINGS INCREASE BY
THE AFTN...THE GFS BUFFER SOUNDINGS YIELD VALUES OF 500-700 J/KG
BY 21Z WHILE THE NAM12 SOUNDINGS GENERATE AROUND 1100 J/KG. SOME
DIRECTIONAL SHEAR AS WELL...BEST CHC OF SEVERE WOULD STILL APPEAR
TO BE OVER THE PALMER DIVIDE THURSDAY AFTERNOON. THURSDAY NIGHT
INTO FRIDAY...THE MDLS GENERATE PRETTY GENEROUS QPF AMOUNTS ALONG
THE FRONT RANGE/PALMER DIVIDE. CERTAINLY ENOUGH TO ELEVATE THE
CONCERNS FOR FLOODING/FLASH FLOODING. THE SOUNDINGS GENERATE THE
DEEPEST EASTERLY UPSLOPE FM 06Z-18Z THURSDAY NIGHT/FRIDAY MORNING.
LOCALLY HEAVY RAIN PRODUCING THUNDERSTORMS THURSDAY AFTN/THURSDAY
NIGHT...MAY TRANSITION TO MORE OF A STEADY LGT TO MODERATE
RAINFALL BY FRIDAY MORNING. LIKELY POPS LOOK LIKE A GOOD
BET...ESPECIALLY IN AND NEAR THE FOOTHILLS. THE UPPER TROUGH
APPEARS TO STALL OVER COLORADO AT THAT TIME...SLOWLY MAKING ITS
WAY EAST INTO KANSAS SATURDAY MORNING. AS A RESULT...MAY BUMP THE
POPS UP ON FRIDAY/FRIDAY NIGHT AS WELL. OVER THE WEEKEND...IT MAY
NOT BE AS WET BUT STILL UNSETTLED...WITH SOME MOISTURE AND A WEAK
TROUGH SHIFTING ACROSS SOUTHERN COLORADO. BY TUESDAY...FINALLY
APPEAR TO BE A DRIER WEST/SOUTHWESTERLY FLOW IN THE MID AND UPPER
LEVELS...SLGT CHC OF AFTN/EVNG THUNDERSTORMS WILL SUFFICE FOR THAT
TIME.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 343 AM MDT WED JUN 10 2015

THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS TODAY...FROM 18Z TO
00Z. WILL HAVE A TEMPO FOR TSRA IN THE TAFS FOR THIS. VERY HEAVY
RAIN...SMALL HAIL AND OUTFLOW WINDS TO 40 KNOTS WILL BE THE MAIN
THREATS WITH THE STORMS. SKIES WILL BE MOSTLY CLOUDY TODAY WITH
PARTIAL CLEARING EXPECTED TONIGHT. OUTSIDE OF THUNDERSTORMS...
CEILINGS ARE EXPECTED TO REMAIN ABOVE 6000 FEET. SOUTHERLY WINDS
TO 20 KNOTS WILL BECOME LIGHT AND VARIABLE BY 15Z.

&&

.HYDROLOGY...
ISSUED AT 343 AM MDT WED JUN 10 2015

ANY STORM THAT FORMS TODAY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN DUE TO THE VERY MOIST AIRMASS. AN INCH IN 30 MINUTES OR LESS
WILL BE POSSIBLE WITH THE STRONG STORMS. THE STORMS SHOULD BE
MOVING 15 TO 20 MPH...SO NOT EXPECTING STATIONARY STORMS. THE
THREAT FOR HEAVY RAIN WILL END EARLY THIS EVENING AS THE
THUNDERSTORMS MOVE OFF TO THE EAST.

A VERY MOIST AIRMASS WILL REMAIN OVER THE STATE THURSDAY
AFTERNOON THROUGH FRIDAY NIGHT. A COLD FRONT WILL PRODUCE UPSLOPE
FLOW THURSDAY WITH WIDESPREAD SHOWERS AND SLOW MOVING
THUNDERSTORMS OVER THE PLAINS AND INTO THE FOOTHILLS. RAINFALL
AMOUNTS THURSDAY THROUGH FRIDAY ARE EXPECTED TO BE AROUND 1 TO 2
INCHES...WITH HIGHER AMOUNTS OVER THE UPSLOPE ENHANCED FOOTHILLS
AND PALMER DIVIDE. SATURATED SOILS WILL INHIBIT MUCH SOAKING AND
COULD CAUSE FLOODING ISSUES QUICKLY. THIS WILL CAUSE RIVERS AND
STREAM LEVELS TO RISE AND THE MAIN RIVERS DOWNSTREAM...NAMELY THE
SOUTH PLATTE...RESULTING IN ANOTHER SURGE OF WATER TO PUSH DOWN
OVER THE WEEKEND. ROCK/MUDSLIDES WL BE AN ISSUE AS WELL IN THE
FOOTHILLS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MEIER
LONG TERM...COOPER
AVIATION...MEIER
HYDROLOGY...MEIER
Hazardous weather outlook, Jun 10, 4:33 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
433 AM MDT WED JUN 10 2015

COZ030>051-111045-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
433 AM MDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. A FEW STORMS COULD BECOME SEVERE WITH GOLF BALL SIZE HAIL
AND DAMAGING WINDS. A BRIEF TORNADO OR TWO CAN'T BE RULED OUT. THE
BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE EAST OF A LINE FROM
FORT MORGAN TO LIMON.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. AN INCH
OF RAIN IN 20 TO 30 MINUTES WILL BE POSSIBLE WITH THE STRONGER
STORMS WHICH COULD CAUSE FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...A COLD FRONT WILL PUSH INTO NORTHEASTERN COLORADO
AS AN ABUNDANCE OF MOISTURE IS IN PLACE OVER THE STATE. SHOWERS
AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA. SOME OF THE
STORMS COULD BECOME SEVERE IN THE AFTERNOON AND EVENING...
ESPECIALLY OVER THE PALMER DIVIDE. THOSE STORMS COULD PRODUCE
LARGE HAIL AND POSSIBLY TORNADOES. THE BIGGER THREAT WILL BE
POSSIBLE FLOODING ALONG THE FRONT RANGE FOOTHILLS AND PALMER
DIVIDE THURSDAY NIGHT DUE TO HEAVY RAIN WITH SLOW MOVING STORMS.
THE INCREASED CHANCE OF RAIN WILL LAST INTO FRIDAY BUT WITH LESS
STORM COVERAGE.

IT WILL BE A LITTLE DRIER BUT REMAIN UNSETTLED OVER THE WEEKEND
...WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE DRIER
PATTERN WILL CONTINUE MONDAY INTO TUESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:17 AM MDTRiver Flood AdvisoryBOUAdams52 hr
Jun 10, 11:17 AM MDTRiver Flood AdvisoryBOUJefferson52 hr
Jun 10, 11:41 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more39 hr
Jun 10, 1:19 PM MDTRiver Flood AdvisoryBOUGrand9 days
Jun 10, 1:19 PM MDTRiver Flood AdvisoryBOUSummit50 hr
Jun 10, 4:26 PM MDTAreal Flood AdvisoryBOUDouglas94 min
Jun 10, 4:30 PM MDTRiver Flood WarningBOUBoulder62 hr
Jun 10, 4:52 PM MDTSevere Thunderstorm WarningBOULincoln38 min
Jun 10, 5:25 PM MDTSevere Thunderstorm WarningBOULincoln35 min

Nearby

River Flood Warnings in Colorado, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.